MAUDE Adverse Event Report: AVANOS MEDICAL, INC. ON-Q EXPANSION KITS WITH SOAKER CATHETER, 5 IN. (12.5 CM) / NEEDLE 6 IN X 17 G

AVANOS MEDICAL, INC. ON-Q EXPANSION KITS WITH SOAKER CATHETER, 5 IN. (12.5 CM) / NEEDLE 6 IN X 17 G
Model Number PM020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 08-jan-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: unknown.Flow rate: unknown.Procedure: unknown.Cathplace: unknown.It was reported while removing the sheath the physician noticed the tip had come off, about 2cm.The physician had to explore part of the incision where the catheter was and remove the tip that broke off.The catheter was replaced with a new onq catheter.
 
Event or Problem Description
Procedure: radical laparoscopic nephrectomy.Procedure date: (b)(6) 2020.Additional information received 20-jan-2021 stating the catheter was not sutured, this was the initial insertion at end of case.The catheter was inserted into soft tissue.The drug was not a contributor or potential contributor to the reported incident.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 20015344, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 11-feb-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp-ghc-20-03615.This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q EXPANSION KITS WITH SOAKER CATHETER, 5 IN. (12.5 CM) / NEEDLE 6 IN X 17 G
Common Device Name
KITS
Manufacturer (Section D)
AVANOS MEDICAL, INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11142799
Report Number2026095-2021-00006
Device Sequence Number3596206
Product Code BSO
UDI-Device Identifier10680651135343
UDI-Public10680651135343
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K043456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2022
Device Model NumberPM020
Device Catalogue NumberN/A
Device Lot Number20015344
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date02/12/2021
Patient Sequence Number1
Patient Age63 YR
Patient Weight34